Get your Health question answered in 3 easy steps

127 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have peripheral neuropathy in leg. Feeling weakness and numbness. Safe to inject marcaine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Is Marcain injections o.k in the feet for Peripheral Neuropathy I am a 81year old male
with P.N.in both legs & feet I'm having weakness & muness in both
Tue, 29 Jan 2013 in Brain and Spine
 
 
Answered by Dr. Ram Choudhary 31 minutes later
Hi XXXXXXX,
Thanks for writing to us.
No, the inj. Marcain is Bupivacaine and it is an anesthetic drug and is not a treatment for PN. If you are having excruciating pain then you can try tablet Carbamazepine or Pregabalin along with tramadol for the pain.
Take these drugs after consulting a local physician.
The anesthetics used for this purpose may further cause loss of sensation and you may develop skin ulcers which are a challenge to heal in Peripheral Neuropathy cases.
I hope the advice would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist